Alert archive / Tennessee / Flash Flood Warnings in 2006

Flash Flood Warning 30, NWS Memphis, TN

August 4, 2006Decatur County, Henderson County, Tennessee

NWS Memphis, TN issued this flash flood warning at Aug 4, 2006, 12:29 PM CDT for Decatur County, Henderson County, Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2006, 12:29 PM CDT (17:29 UTC)
Expired
Aug 4, 2006, 3:30 PM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

Counties Decatur County, TN, Henderson County, TN

What was reported inside it

TimeReportWhereRemark
Aug 4, 1:57 PM CDTFLASH FLOOD6 Nnw Parsons, TNWATER COVERING ROADWAY AT GOOCH ROAD AND HORNY HEAD CREEK ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 88 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 368 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
368 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
1339 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 041732
FFWMEG
TNC039-077-042030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1229 PM CDT FRI AUG 4 2006

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DECATUR COUNTY IN TENNESSEE
  HENDERSON COUNTY IN SOUTHWEST TENNESSEE

* UNTIL 330 PM CDT

* AT 1224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR DOPPLER
  RADAR ESTIMATES THAT 1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS   
  NORTHEAST HENDERSON AND NORTHERN DECATUR COUNTIES. ADDITIONAL      
  THUNDERSTORMS WILL MOVE ACROSS THE WARNED AREA OVER THE NEXT       
  COUPLE OF HOURS. THEREFORE...AN ADDITIONAL 2 TO 4 INCHES OF RAIN   
  IS LIKELY. THESE HEAVY RAINS IN COMBINATION WITH RECENT            
  WET CONDITIONS WILL PROMOTE THE LIKELIHOOD OF FLASH FLOODING. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WILDERSVILLE AND PARSONS.

.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. TURN AROUND, DONT DROWN

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.

LAT...LON 3584 8799 3564 8801 3563 8839 3583 8839

$$
2 follow-up statements
000 
WGUS74 KMEG 041845
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
142 PM CDT FRI AUG 4 2006

TNC039-077-042030-
DECATUR TN-HENDERSON TN-
142 PM CDT FRI AUG 4 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR
HENDERSON AND DECATUR COUNTIES...

AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST 2 HOURS DOPPLER RADAR 
ESTIMATES THAT 4 TO 6 INCHES OF RAINFALL HAS FALLEN ACROSS NORTHEAST 
HENDERSON AND NORTHERN DECATUR. WHILE THUNDERSTORM ACTIVITY IS 
BEGINNING TO DIMINISH...AN ADDITIONAL INCH OF RAIN IS POSSIBLE AND 
FLASH FLOODING IS STILL LIKELY.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILDERSVILLE.

.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. TURN AROUND, DONT DROWN.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.

LAT...LON 3584 8799 3564 8801 3563 8839 3583 8839

$$
000 
WGUS74 KMEG 042030
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
329 PM CDT FRI AUG 4 2006

TNC039-077-042039-
DECATUR TN-HENDERSON TN-
329 PM CDT FRI AUG 4 2006

...THE FLASH FLOOD WARNING FOR HENDERSON AND DECATUR COUNTIES EXPIRES
AT 330 PM CDT...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED OVER
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO 
EXPIRE.

LAT...LON 3584 8799 3564 8801 3563 8839 3583 8839

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 9:42 AM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Aug 4, 9:42 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
942 AM CDT FRI AUG 4 2006

.UPDATE...

THE WEAK COLD FRONT ACROSS NORTHEAST ARKANSAS AND NORTHWEST
TENNESSEE...CONTINUES TO PROGRESS SOUTHWARD THIS MORNING. A
COMPLEX OF SHOWERS AND THUNDERSTORMS DEVELOPED ACROSS NORTHEAST
ARKANSAS OUT AHEAD OF THE FRONT AND WILL CONTINUE TO MOVE
SOUTHEAST ACROSS THE NORTHERN PORTIONS OF THE MID SOUTH. SOME
STRONG STORMS WILL BE POSSIBLE WITH GUSTY WINDS BEING THE MAIN
THREAT. THE FRONT WILL MOVE INTO CENTRAL ARKANSAS AND SOUTHWEST
TENNESSEE BY EARLY AFTERNOON AND THEN INTO MISSISSIPPI LATE THIS
AFTERNOON AND TONIGHT. AS THE FRONT MOVES SOUTH IT WILL ENTER A
MORE UNSTABLE AIRMASS...SO EXPECT MORE SHOWERS AND THUNDERSTORMS
TO DEVELOP THIS AFTERNOON...WITH GUSTY WINDS AND SMALL HAIL BEING
THE MAIN THREAT.

THE FRONT WILL STALL ACROSS NORTHERN MISSISSIPPI BY SATURDAY
BEFORE WASHING OUT BY SUNDAY. WITH THE BOUNDARY IN PLACE...RAIN
CHANCES WILL CONTINUE ACROSS NORTHERN MISSISSIPPI THROUGH THE
FIRST OF THE WEEK.

WILL LOWER HIGHS SEVERAL DEGREES ACROSS THE NORTHERN HALF OF THE
MID SOUTH...DUE TO CLOUD COVER FROM THE ADVANCING FRONT. FORECAST
APPEARS ON TRACK FOR THE SOUTHERN HALF SO WILL LEAVE IT ALONE FOR
NOW. UPDATES WILL SENT SOON.

&&

.PREV DISCUSSION... (ISSUED 128 AM CDT FRI AUG 4 2006)

DISCUSSION...

CURRENT...A WEAK COLD FRONT STARTING TO PUSH SOUTH INTO THE
FORECAST AREA. THE FRONT STRETCHES FROM THE OHIO VALLEY TO
SOUTHEAST MISSOURI INTO NORTHERN ARKANSAS EARLY THIS MORNING. MOST
OF THE SHOWER AND THUNDERSTORM ACTIVITY ASSOCD WITH THIS FEATURE
HAS BEEN ACROSS WESTERN KY OVERNIGHT. ATTM...CLEAR SKIES...LIGHT
WINDS AND MILD TEMPS PREVAIL ACROSS MOST OF THE MID SOUTH.

TODAY AND TONIGHT...COLD FRONT WILL SLOWLY SAG SOUTH THROUGH THE REGION.
EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP AS THE
FRONT MOVES SOUTH INTO A MODERATELY UNSTABLE AIRMASS. SURFACE
CAPES VALUES WILL EXCEED 2500 J/KG BY THIS AFTERNOON WITH LIFTED
INDICES AROUND -4C. HOWEVER MID LEVEL WINDS ARE WEAK SO ORGANIZED
STORMS ARE NOT LIKELY. A FEW STORMS COULD BE STRONG WITH GUSTY
WINDS AND SMALL HAIL. THIS FRONT WILL SIGNAL A SMALL REPRIEVE FROM
THE HEAT WITH NORTHERN SECTIONS SEEING A BREAK TODAY WITH HIGHS IN
THE LOWER 90S. IT WILL STILL BE QUITE WARM ACROSS NORTH
MISSISSIPPI TODAY SINCE PLENTY OF SUNSHINE IS EXPECTED DURING THE
MORNING HELPING TEMPS REACH INTO THE UPPER 90S BY THIS AFTERNOON
WITH HEAT INDICES AROUND 100 DEGREES...MAYBE A LITTLE HIGHER. THE
FRONT SHOULD PUSH JUST SOUTH OF THE AREA TONIGHT. NORTH
MISSISSIPPI WILL HAVE THE BEST CHANCE FOR PRECIP THIS EVENING.
SLIGHTLY DRIER AIR WILL TRY TO WORK INTO THE MID SOUTH BEHIND THE
FRONT TONIGHT WITH SLIGHT COOLER TEMPS EXPECTED OVERNIGHT. SOME
NORTHERN AREAS WILL HAVE LOWS IN THE UPPER 60S.

SATURDAY...A SLIGHT BREAK FROM THE HIGH HEAT EXPECTED. INSTEAD OF
TEMPS IN THE MID AND UPPER 90S...EXPECT READINGS IN THE LOWER AND
MID 90S WITH PERHAPS A LITTLE LESS HUMIDITY. THE FRONT WILL BE
STALLED JUST SOUTH OF THE AREA SO PARTS OF NORTHERN MISSISSIPPI
MAY HAVE AN ISOLD SHOWER/TSTM.

SUNDAY...GFS HINTING AT A WEAK DISTURBANCE MOVING WEST ALONG THE
GULF COAST AND PERHAPS INTO THE AREA ON SUN. THERE IS CURRENTLY A
CIRCULATION OFF EAST COAST OF FLORIDA AND IT WOULD MAKE SENSE FOR
THIS FEATURE TO TRAVEL WEST UNDERNEATH THE UPPER RIDGE. THIS
FEATURE AND THE ASSOCD DEEPER MOISTURE COULD RESULT IN SCT
SHOWERS/TSTMS...ESPECIALLY OVER NORTHEAST MISSISSIPPI ON SUN AND
MAYBE ACROSS EVEN MORE OF THE AREA. HAVE EXPANDED PRECIP CHANCES
FOR SUNDAY AND TEMPERED HIGH TEMPS ACROSS EASTERN SXNS A BIT.

MONDAY THROUGH THURSDAY...UPPER RIDGE RETROGRADES WESTWARD DURING
THIS TIME FRAME. EXPECT MORE ABOVE AVERAGE TEMPS AND HUMIDITY AS
SURFACE WINDS TURN BACK TO THE SOUTH. ISOLD AFTN/EVENING
CONVECTION WILL POSSIBLE DUE TO SURFACE HEATING EACH DAY.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

JRA
Hazardous weather outlook, Aug 4, 3:13 AM CDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
313 AM CDT FRI AUG 4 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051015-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
313 AM CDT FRI AUG 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL SLOWLY MOVE ACROSS THE MID SOUTH TODAY AND
THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AS
THE FRONT MOVES SOUTHWARD INTO AN INCREASINGLY UNSTABLE AIRMASS
THIS AFTERNOON AND EVENING. A FEW STORMS COULD BE STRONG WITH
GUSTY WINDS AND SMALL HAIL.

ACROSS NORTHERN MISSISSIPPI...HOT TEMPERATURES COMBINED WITH
HUMID CONDITIONS WILL CONTINUE THIS AFTERNOON WITH HEAT INDICES
AROUND 100 DEGREES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HOT AND HUMID WEATHER WILL RETURN TO THE MID SOUTH EARLY NEXT
WEEK. HEAT INDICES OF 100 TO 105 DEGREES ARE EXPECTED ACROSS
MUCH OF THE MID SOUTH MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SJM

In the hours before

Special weather statement, Aug 4, 8:50 AM CDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
850 AM CDT FRI AUG 4 2006

ARZ008-009-017-018-041415-
CLAY AR-RANDOLPH AR-GREENE AR-LAWRENCE AR-
850 AM CDT FRI AUG 4 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY...GREENE...LAWRENCE
AND RANDOLPH COUNTIES.

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM REYNO TO 3 MILES NORTHEAST OF LYNN AT 850 AM
CDT...MOVING SOUTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
OCCURRING WITH THIS THUNDERSTORM.

PEOPLE IN CLAY...GREENE...LAWRENCE AND RANDOLPH COUNTIES...INCLUDING
THE CITIES OF BLACK ROCK...CORNING...HOXIE...PIGGOTT...POCAHONTAS AND
WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 4, 9:14 AM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
914 AM CDT FRI AUG 4 2006

ARZ018-041445-
GREENE AR-
914 AM CDT FRI AUG 4 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...GREENE COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER EVENING STAR AT 914 AM CDT...MOVING SOUTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING ARE
ALSO OCCURRING WITH THIS THUNDERSTORM.

PEOPLE IN GREENE COUNTY...INCLUDING THE CITY OF PARAGOULD...SHOULD
MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 4, 10:20 AM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1020 AM CDT FRI AUG 4 2006

ARZ028-MOZ113-115-041545-
MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO-
1020 AM CDT FRI AUG 4 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DUNKLIN...MISSISSIPPI AND
PEMISCOT COUNTIES.

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM KENNETT TO 5 MILES SOUTHWEST OF MANILA AT 1020
AM CDT...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING ARE
ALSO OCCURRING WITH THIS THUNDERSTORM.

PEOPLE IN DUNKLIN...MISSISSIPPI AND PEMISCOT COUNTIES...INCLUDING THE
CITIES OF BLYTHEVILLE...CARUTHERSVILLE...GOSNELL...HAYTI...KENNETT...
MANILA AND STEELE...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 4, 11:52 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1152 AM CDT FRI AUG 4 2006

TNZ054-055-041715-
DECATUR TN-HENDERSON TN-
1152 AM CDT FRI AUG 4 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DECATUR AND HENDERSON
COUNTIES.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER HENDERSON COUNTY AT 1152 AM
CDT...OR ABOUT 10 MILES NORTHWEST OF PARSONS. THE STORM WAS NEARLY
STATIONARY. ADDITIONAL STRONG THUNDERSTORMS ARE DEVELOPING OVER
NORTHERN DECATUR COUNTY.

VERY HEAVY RAIN ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING ARE
ALSO OCCURRING WITH THIS THUNDERSTORM.

PEOPLE IN DECATUR AND HENDERSON COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
Special weather statement, Aug 4, 12:22 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1222 PM CDT FRI AUG 4 2006

TNZ021-052-054-041745-
CARROLL TN-HENDERSON TN-MADISON TN-
1222 PM CDT FRI AUG 4 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CARROLL...HENDERSON AND
MADISON COUNTIES.

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 3 MILES SOUTHEAST OF MCKENZIE TO 5 MILES
SOUTHWEST OF BEMIS AT 1222 PM CDT...MOVING EAST AT 30 MPH.

THE RECENT DRY CONDITIONS HAVE WEAKENED SOME TREES IN THE AREA.
THEREFORE...40 TO 50 MPH WINDS COULD KNOCK DOWN SOME TREES.

VERY HEAVY RAIN ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CARROLL...HENDERSON AND MADISON COUNTIES...INCLUDING THE
CITIES OF HUNTINGDON...JACKSON...LEXINGTON AND MCKENZIE...SHOULD
MONITOR THIS STORM CLOSELY.

Nearby

Flash Flood Warnings in Tennessee, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.